MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -5.5 diopter, implantable collamer lens noticed to be torn before vial was opened on (b)(6) 2019.There was no patient contact.Back-up lens was implanted and problem resolved.Per the reporter on (b)(6) 2019, "upon opening the package, the surgeon noticed looking through the vial that the lens was torn.".
 
Additional Manufacturer Narrative
Additional information; device evaluation: lens was returned in vial, in liquid.Visual inspection found optic and haptic torn.Lens vial returned with vial seal removed.(b)(4).
 
Additional Manufacturer Narrative
Result code 114 should have been included in supplemental medwatch report.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8957661
Report Number2023826-2019-01560
Device Sequence Number13991149
Product Code MTA
UDI-Device Identifier00841542103206
UDI-Public00841542103206
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer09/04/2019
11/13/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/11/2019
11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1